your doc will probably advise you to continue but the decision is yours. I took Forteo for the 2-year protocol and then was advised to go on another bone drug which I refused to do. That was 7 years ago and yes, my bone density has worsened, but I've had no fractures. I am 77 years old and take lots of bone supplements and exercise regularly. Ill decided with the next DEXA what to do but unless its reeaally bad I will continue drug-free.
Have your Parathyroids been checked? You should ask for a calcium and PTH level be drawn. The parathyroids are 4 separate glands behind the thyroid. If they are producing too much PTH with an elevated calcium level you can develop osteoporosis. My dexascan went from osteopenia to osteoporosis in less than one year due hyperparathyroidism. For years, calcium levels were high which was considered good, but is actually bad.There is a group site for hyperparathyroidism which is a great resource to learn more about this disease. A lot of practitioners are not educated on this disease and early treatment is not ordered.
I have had 6 compression fractures. T12-L5 all Kyphoplasty. Still lots of pain.
Now I may have a fractured sacrum. My bone scans says Osteopenia.
I started Prolia but it increased my back pain. Looking for something that improves bones and pain. Prefer natural?
Thank you for letting me know your experience with Forteo. It helps to learn what others have gone through. I think after 1 year, I will evaluate the situation. Not sure what I’ll do yet. All I know is that I can’t go through any more vertebra fractures. I deal with constant pain everyday.
I started on Prolia about a month ago. I was concerned about the side effects. My Dr made me feel better about it after I told her my fears. A month in and I'm have pain in my left leg. I have had joint pain before. This is different.The pain is from my hip all the way down. The only reason I have of this is the Prolia. I'm also a lot more tired. I don't think I will continue.
We never share your personal information with anyone.